Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 10, 2021Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 10, 2021, 7:15 PM CDT for Monroe County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 7:15 PM CDT (00:15 UTC)
Expired
Jun 10, 2021, 8:00 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Monroe County, AL

The radar

The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS84 KMOB 110015
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Thu Jun 10 2021
 
ALZ055-110100-
Monroe AL-
715 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE COUNTY UNTIL 800 PM CDT...

At 715 PM CDT, the strong thunderstorm was located 6 miles northwest
of Uriah, or 9 miles west of Frisco City. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Frisco City and Uriah. 

LAT...LON 3148 8735 3126 8743 3126 8748 3125 8751
      3133 8766 3141 8763 3141 8760 3144 8757
      3148 8756 3149 8759 3150 8759
TIME...MOT...LOC 0015Z 288DEG 3KT 3140 8755 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:54 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 10, 6:54 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
654 PM CDT Thu Jun 10 2021

.AVIATION...
00Z issuance...VFR conditions prevail through the period except
for MVFR conditions near showers and storms which mainly affect
interior areas. /13

&&

.PREV DISCUSSION... /issued 357 PM CDT Thu Jun 10 2021/

NEAR TERM UPDATE /Now Through Friday/...An upper trof which extends
from the northeastern states down to along the lower Mississippi
River valley shifts slowly eastward through the period, with the
axis of the trof becoming oriented over the forecast area. An
incipient surface low located near the Ohio/Mississippi River
confluence gradually becomes better defined while shifting into
North Carolina by Friday. In response, a surface ridge which
extends from the western Atlantic to along the northern Gulf coast
shifts southward into the northern Gulf, with south to southwest
surface winds over the forecast area becoming southwesterly by
Friday. While abundant deep layer moisture remains in place
through the period over much of the area, drier air seen mainly in
the 850-700 mb layer located over much of the northeastern Gulf
and coastal portions of the forecast area is a consequence of
subsidence from an upper ridge over the Gulf. This layer of drier
air will continue to affect the coastal portions of the forecast
area through Friday and play an important part in limiting
convective potential over this portion. A series of shortwaves
continue to move across the region through the period and daytime
heating will lead to convective initiation. With a west to
northwest steering flow for convection (due to the position of the
upper trof), convection which develops during the day northwest
of the area will have the potential to move into the forecast area
this evening and overnight. Based on the deep layer moisture
distribution, for the rest of this afternoon will have likely pops
well inland tapering to slight chance near the coast. Chance pops
continue well inland overnight both due to afternoon convection
lingering into the evening as well as the potential for convection
northwest of the air to move into the area given the northwest
steering flow. The best potential for convective development on
Friday will be over portions of south central Alabama tapering to
less coverage near the coast where drier deep layer air is
expected to limit convective potential, and coverage is also
expected to be limited over southeast Mississippi where the
advancing upper trof advects in somewhat drier deep layer air.
Lows tonight range from the lower 70s inland to the mid 70s at the
coast. Highs on Friday will be in the upper 80s to lower 90s. A
high risk of rip currents continues for the western Florida
panhandle beaches through the rest of this afternoon. A moderate
risk of rip currents is otherwise in effect through Friday. /29

SHORT TERM /Friday night Through Sunday night/...A weak upper level
trough continues to shift ever so slightly across the southeastern
U.S. through the weekend and off the southeast Atlantic coast by
Sunday night. Upper level ridging over the central U.S. builds into
our area from the west through the period. At the surface, the high
pressure over the northeastern Gulf weakens slightly as a weak
boundary progresses across the forecast area and into the northern
Gulf by Sunday night. The progression of this surface boundary will
cause winds to shift from southwesterly to westerly and eventually
becoming northwesterly by Saturday evening. Isolated to scattered,
mostly diurnally driven, showers and thunderstorms can be expected
throughout the short term. The greatest coverage of showers and
thunderstorms will generally be in the eastern half of the forecast
area as the upper level trough and weak surface boundary shift east.
Ridging will be more dominant over the western portions of the
forecast area. With a pattern that is typical for this time of year,
expect convective coverage to be at peak during the afternoon and
wane into the early evening hours. Afternoon instability in
combination with high PWATs (range from 1.6 to 2.1 inches) could
also lead to some localized wet microburst potential with strong
wind gusts and localized heavy rainfall. High temperatures
throughout the short term will generally be in the upper 80s to low
90s (with a few middle 90s east of I-65 in south central Alabama).
Overnight lows ranging from the low to mid 70s inland with mid to
upper 70s along the coast. /12

EXTENDED TERM /Monday Through Thursday/...No major changes
noted in the extended timeframe. The first upper level shortwave
trough moves east of the area, but the weak surface reflection
remains across the area through most of the extended period but
gradually dissipating or moving just offshore. This will continue to
act as a focus for diurnally driven scattered showers and
thunderstorms each day. With upper level riding continuing to build
in from the west and north and the weakening surface boundary south
and east, we expect most of the convective activity to be over the
southern and eastern portions of the forecast area with afternoon
heating and seabreeze interactions being the primary source. So
basically expect a normal summertime pattern. As such, there could
also be some early morning coastal convection as well. High
temperatures will be very warm, in the low to mid 90s over interior
locations on Monday and Tuesday. With the elevated moisture
remaining in place, heat indices will also be a concern on those
days, as values reach the upper 90s to lower 100s are possible.
Along the beaches highs should be around 90 Monday and Tuesday. By
midweek, a slight reprieve will be in store, as dew points in the
upper 60s to lower 70s are expected to filter in from the north, and
highs topping out in the upper 80s to around 90 degrees inland and
in the mid 80s at the beaches. Low temperatures, similar to the high
temperatures, will also be warm through the period. Lows in the low
to mid 70s are anticipated Sunday and Monday nights, with warmest
temps closest to the coast. Lows Tuesday and Wednesday nights will
be slightly cooler, in the upper 60s to lower 70s inland and in the
lower to mid 70s at the coast. /12

MARINE...A light to moderate southwesterly flow becomes westerly
for this weekend then becomes southwesterly again on Tuesday.  Small
Craft Exercise Caution conditions will be possible over the open
Gulf Saturday into Saturday night. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk until 6 AM CDT Friday for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 10, 1:33 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Thu Jun 10 2021

ALZ058-060-101915-
Covington AL-Crenshaw AL-
133 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...

At 132 PM CDT, the strong thunderstorm was located near Dozier, or 11
miles northwest of Opp, moving northeast at 20 mph.

Half inch hail and winds of 30 to 40 mph will be possible with this
storm.

Locations impacted include...
Brantley, Dozier and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3153 8616 3153 8620 3140 8620 3134 8635
      3151 8646 3174 8615 3166 8615 3166 8616
      3165 8616 3163 8618 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 1832Z 238DEG 19KT 3144 8634
Special weather statement, Jun 10, 1:35 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Jun 10 2021

ALZ055>057-101915-
Monroe AL-Conecuh AL-Butler AL-
135 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
215 PM CDT...

At 135 PM CDT, the strong thunderstorm was located 12 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 20
mph.

Half inch hail and winds of 30 to 40 mph will be possible with this
storm.

Locations impacted include...
Greenville and Georgiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3154 8696 3170 8707 3183 8696 3183 8691
      3189 8691 3196 8685 3196 8673 3172 8652
TIME...MOT...LOC 1835Z 223DEG 19KT 3167 8694
Special weather statement, Jun 10, 2:51 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Thu Jun 10 2021

ALZ051>055-MSZ067-075-076-102030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Perry MS-
Greene MS-Wayne MS-
251 PM CDT Thu Jun 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE...SOUTHWESTERN CHOCTAW...NORTHWESTERN
WASHINGTON...NORTHERN CLARKE...SOUTHWESTERN WILCOX...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 330 PM CDT...

At 247 PM CDT, a line of strong thunderstorm were training across
the same areas in portions of southeast Mississippi and southwest
Alabama. Movement is northeast at 30 mph.

Winds of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Richton, Clara, Pine Hill,
Millry, State Line, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with these storms
as well. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3143 8915 3143 8894 3164 8894 3202 8812
      3201 8812 3199 8767 3201 8762 3213 8762
      3213 8758 3179 8737 3121 8915
TIME...MOT...LOC 1947Z 239DEG 24KT 3150 8887
Special weather statement, Jun 10, 7:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Thu Jun 10 2021

ALZ055-110100-
Monroe AL-
715 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE COUNTY UNTIL 800 PM CDT...

At 715 PM CDT, the strong thunderstorm was located 6 miles northwest
of Uriah, or 9 miles west of Frisco City. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Frisco City and Uriah.

LAT...LON 3148 8735 3126 8743 3126 8748 3125 8751
      3133 8766 3141 8763 3141 8760 3144 8757
      3148 8756 3149 8759 3150 8759
TIME...MOT...LOC 0015Z 288DEG 3KT 3140 8755

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:10 PM CDTAreal Flood AdvisoryMOBMonroe65 min
Jun 11, 12:14 PM CDTSpecial Weather StatementMOBCovington46 min
Jun 11, 2:56 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 11, 12:55 PM CDTSpecial Weather StatementMOBOkaloosa50 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.